Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #1 
Hi Hurse Nicki
I tried Effexor for the first time Monday night. Took 1 pill at bedtime. I woke with chills headache and nausea. Spent all day yesterday trying to "sleep it off" I feel better today but still queasy and a bit of a headache. Is this a normal reaction??
Not sure I want to try that again!
Thanks
Hugs
CherylG

__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
chemoabi

Avatar / Picture

Angel
Registered:
Posts: 2,320
Reply with quote  #2 
CherylG:  Sounds to me like you had an allergic reaction to the Effexor.  I sure wouldnt take that one again.  Might even put it on my list of medications I am allergic to.
 
I had a bad reaction to Effexor too.
 
Its known as a SSNRI - selective seratonin and norepinephrine reuptake inhibitor. 
 
There are so many antidepressants out there.  Talk to your doc and ask for something that isnt SSNRI.
 
Love Ya
 
Nicki

__________________
NuttyNickiNurse
CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #3 
Hi Nicki
Thanks... I was thinking that too. I had the same reaction to Correctol one time and they said it was one of the ingredients that was in the sulfa family which I am allergic to.
Don't feel like I need an anti-depressant... she just gave me them because of night sweats and pain. Think I'll pass on it completely.
Found out the pain in my ankle is nerve damage from chemo and aggravated by Tamoxifen... yay thanks again chemo and BC
Thanks for your answer... this is so cool!!
Hugs
CherylG


__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
chemoabi

Avatar / Picture

Angel
Registered:
Posts: 2,320
Reply with quote  #4 
Cheryl:  I was put on Lexapro for night sweats.  It helped - but then I didnt have any side effects.  Why take something if you dont feel you need it.
 
I would still put Effexor on my list of allergies - thats for sure.
 
Nicki

__________________
NuttyNickiNurse
CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #5 
Thanks Nicki. I think I am going to pass on any more meds right now. I will definitely list this one as one I am allergic to. I still feel like crap ... just not worth it. I'd rather put up with the joint pain and sweat than feel like this
This support you are offering is so great... thanks again!
Luv
CherylG

__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
chemoabi

Avatar / Picture

Angel
Registered:
Posts: 2,320
Reply with quote  #6 
Cheryl:  It took me along time to realize the joint pain and hot flashes were tolerable.  So many side effects to medications.
 
I still have hot flashes at night.  When I wake up in the morning for some reason my hair is really curly from all the sweating I have done.  Since chemo, it seems most of my sweating comes from my head.
 
I am enjoying this forum too.  Its sorta fun.
 
Have a great day.
 
Nicki

__________________
NuttyNickiNurse
CherylG

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,755
Reply with quote  #7 
Hi Nicki
The night sweats are a pain alright but I can tolerate them. My sweating is also from the head and I have a full head of curls when I wake up. DH says he likes the variety LOL he wakes up with a different woman every morning
They just determined that my ankle pain is caused by irreversible nerve damage from chemo... kind of like carpal tunnel but in the ankle so I am not sure why she prescribed the Effexor anyway  She said the only solution is surgery but it is not recommended in the ankle... success rates are not good. The good news is it won't get worse, bad news is it won't get better. Ah yes.. chemo the gift that keeps on giving
I don't want to take any more meds than I have to. My LE therapist is starting to work on my ankle too and it is actually helping a bit... more tolerable anyway.
Well thanks for listening to my whine and answering my questions hun. Hope you have a great weekend
Hugs
CherylG

__________________
When you get to the end of your rope, tie a knot and hang on...Franklin D. Roosevelt
chemoabi

Avatar / Picture

Angel
Registered:
Posts: 2,320
Reply with quote  #8 
Cheryl:  Hahahahaha on the different woman.  Sometimes when I wake up - after wiping the sweat off my head all night - I look like its been styled.  Now if I tried to style it the same way, forget about it.
 
I think that many of us are enduring changes in our lives related to the chemo.  To be honest - Ive been in nursing for 38 years and never in my wildest imagination did I think I would ever agree to chemo.
 
I felt like I was in bizzaro world.  My first  chemo.  I was like out of my body looking at myself not believing what I was seeing.
 
I was prescribed HRT - prempro about 10 years ago for guess what.  The hot flashes.  The medical community then thought it would help prevent heart disease.  I stopped it 5 years later when I heard it put woman at risk for bc.  Its now considered a carcinogen!  So Im sure the prepro played a part in my dx.
 
If you read research now, they are seeing a decrease in the number of woman diagnosed with bc and they are contributing some of that to woman not taking HRT anymore.
 
Anyways - a bit off the subject, but I do agree. Take as little medications as you need.  But always make sure to take something if you need it.
 
Nicki

__________________
NuttyNickiNurse
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.